MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) NAVISTAR DS; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER, INC. (JUAREZ) NAVISTAR DS; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number D-1201-17-S
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226)
Date of Event 04/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: st.Jude medical brk 71cm transseptal needle, lot number unknown; st.Jude medical sl2 8 fr sheath, lot number unknown.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent an ablation procedure for atrial fibrillation with a navistar ds catheter and suffered a cardiac tamponade requiring pericardiocentesis with pericardial drain.During ablation phase, after some ablation was performed, the patient became hypotensive and a tamponade was detected.Pericardiocentesis yielded an unspecified amount of fluid.Remainder of procedure was aborted.Patient was reported to be in stable condition.Pericardial drain was left in place overnight.Patient required extended hospitalization (1 additional day) as a result of the adverse event.Patient fully recovered with no residual effects.Factors cited that may have contributed to the adverse event include the patient¿s small body habitus.Physician¿s opinion regarding the cause of the adverse event is that it was procedure-related.Transseptal puncture was performed with a st.Jude medical brk 71 cm transseptal needle.Sheath used was a st.Jude medical sl2 8 french.Generator parameters included temperature control mode at 55 degrees celsius, power at 50 watts, and 40 seconds.Average temperature was 53.2 degrees celsius and impedance was 99 ohms.Power was titrated within 5 seconds.Generator settings at the time of injury were not reported, as the physician is uncertain regarding when the injury occurred.At the time of ablation # 51, blood pressure decreased, ablation was stopped, and pericardiocentesis was performed.Overall ablation time at the site of injury was 1777 seconds.Last ablation cycle time at the site of injury was 8 seconds.No irrigated catheter was used during the procedure.Patient received anticoagulant during the procedure with activated clotting times maintained between 300-350 seconds.No error messages presented on any bwi equipment during the procedure.

Brand Name
NAVISTAR DS
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6557102
Report Number9673241-2017-00368
Device Sequence Number13638091
Product Code OAD
UDI-Device Identifier10846835000580
UDI-Public(01)10846835000580(11)161019(17)190930(10)17598277M
Combination Product (Y/N)N
PMA/510(K) Number
P010068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberD-1201-17-S
Device Catalogue NumberNS7TCD8L174HS
Device Lot Number17598277M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2017
Initial Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age65 YR
Patient Weight43